Vol. 27, No. 2, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 297: 1
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Other MSP Journals
On matrices associated with generalized interpolation problems

Douglas Napier Clark

Vol. 27 (1968), No. 2, 241–253
Abstract

Two classical interpolation theorems, due to Carathéodory-Fejér and Nevanlinna-Pick, deal with classes of functions analytic in th unit disk which take certain prescribed values at finitely many points there. The theorems express certain extrema of these classes as eigenvalues of finite matrices. In this paper, there is given a generalization of this type of interpolation, which involves inner functions. It is seen that a certain theorem about Hankel matrices and projections of Toeplitz matrices generalizes both of the above interpolation theorems. The theorem also provides a generalization of some recent work of the author on meromorphic interpolation and a continuous analogue of a theorem on Toeplitz forms and interpolation. Finally, the theorem has some consequences in the theory of infinite Hankel matrices.

Mathematical Subject Classification
Primary: 30.67
Milestones
Received: 11 December 1967
Published: 1 November 1968
Authors
Douglas Napier Clark